UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 137

of 'Infusion reactions to systemic chemotherapy'

137
TI
Delayed allergic reactions following intramuscular L-asparaginase.
AU
Spiegel RJ, Echelberger CK, Poplack DG
SO
Med Pediatr Oncol. 1980;8(2):123.
 
L-asparaginase, a highly effective anti-leukemic enzyme preparation is now frequently being administered intramuscularly in order to decrease the incidence of severe sensitivity reactions. Although the occurrence of immediate hypersensitivity reactions and anaphylaxis has been diminished through this technique, we report three patients who developed delayed allergic reactions occurring hours after drug administration. This suggests that patients receiving L-asparaginase intramuscularly merit prolonged observation periods beyond the usual one half to one hour.
AD
PMID